Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 25, 2003, 1:50 PM PDT for San Diego County, California. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2003, 1:50 PM PDT (20:50 UTC)
- Expired
- Aug 25, 2003, 3:30 PM PDT
- In force
- 100 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 252050 SVRSGX CAC073-252230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 149 PM PDT MON AUG 25 2003 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 330 PM PDT * AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF CUYAMACA PEAK...MOVING NORTH AT 5 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3289 11661 3276 11646 3297 11648 3308 11665
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 8:30 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 25, 8:30 AM PDT, 5 hours 20 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 830 AM PDT MON AUG 25 2003 .SYNOPSIS...MONSOON FLOW AROUND UPPER HIGH PRESSURE WILL CONTINUE WARM AND MUGGY CONDITIONS THIS WEEK...WITH CHANCES OF STRONG THUNDERSTORMS IN THE MOUNTAIN AND DESERTS EACH DAY. A FEW SHOWERS AND THUNDERSTORMS COULD STRAY WEST OF THE MOUNTAINS AS WELL. DISCUSSION...DEEP MOISTURE AND POTENTIAL INSTABILITY WAITING TO BE RELEASED TODAY AS MIRAMAR 12Z SOUNDING SHOWS OVER ONE AND THREE QUARTERS INCH OF PRECIPITABLE WATER AND 20 KT EASTERLY FLOW IN THE MID LEVELS. FLASH FLOOD WATCH LOOKS GOOD THROUGH THIS EVENING. ONSHORE SURFACE PRESSURE GRADIENTS UP A FEW MBS FROM YESTERDAY HELPED TO BRING SOME STRATUS ONSHORE WHICH IS QUICKLY DISSIPATING AS CIRROSTRATUS DEVELOPS OVER SE CA AND ADVANCES WESTWARD OVER THE CWA THIS AM. BASED ON JUICY CONDITIONS AND BETTER EASTERLY FLOW IN THE MID LEVELS WILL UP THE POPS WEST OF THE MOUNTAINS. OTHERWISE THE FORECAST LOOKS ON TRACK. SAN...FLASH FLOOD WATCH...SEE LAXFLSSGX.
Hazardous weather outlook, Aug 25, 6:00 AM PDT, 7 hours 50 minutes before
CAZ042-043-048-050-055>058-060>062-261300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWEST CALIFORNIA CONTINUES THROUGH 900 PM TONIGHT. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY POSSIBLE HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT FOR... SAN BERNARDINO COUNTY MOUNTAINS... RIVERSIDE COUNTY MOUNTAINS... SAN DIEGO COUNTY MOUNTAINS... APPLE AND YUCCA VALLEYS... COACHELLA VALLEY... SAN DIEGO COUNTY DESERTS... TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:40 PM PDT | Flash Flood Warning | SGX | San Bernardino | 110 min |
| Aug 25, 12:48 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 102 min |
| Aug 25, 2:03 PM PDT | Flash Flood Warning | SGX | San Diego | 117 min |
| Aug 25, 2:10 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.